Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 113, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 7, 2015, 10:40 PM EDT for Anderson County, Morgan County, Roane County, Tennessee. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2015, 10:40 PM EDT (02:40 UTC)
- Expired
- Jul 7, 2015, 11:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Anderson County, TN, Morgan County, TN, Roane County, TN
The radar
The Knoxville radar (KMRX), 81 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 11:30 PM EDT | TSTM WND DMG | 4 Nnw Petros, TN | SEVERAL TREES DOWN COUNTY-WIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
402
WUUS54 KMRX 080240
SVRMRX
TNC001-129-145-080345-
/O.NEW.KMRX.SV.W.0113.150708T0240Z-150708T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1040 PM EDT TUE JUL 7 2015
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDERSON COUNTY IN EAST TENNESSEE...
NORTHEASTERN ROANE COUNTY IN EAST TENNESSEE...
EAST CENTRAL MORGAN COUNTY IN EAST TENNESSEE...
* UNTIL 1145 PM EDT
* AT 1039 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH
OF OLIVER SPRINGS...OR 12 MILES NORTHEAST OF WARTBURG...MOVING
SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OAK RIDGE...CLINTON...OLIVER SPRINGS...ROSEDALE AND PETROS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3609 8453 3618 8446 3617 8442 3622 8437
3622 8430 3609 8407 3607 8409 3603 8406
3599 8415 3599 8419 3594 8422 3595 8425
3593 8424 3594 8427 3590 8427 3590 8429
3588 8428 3589 8433 3588 8434
TIME...MOT...LOC 0239Z 299DEG 35KT 3620 8441
HAIL...1.00IN
WIND...60MPH
$$
MJB1 follow-up statement
830
WWUS54 KMRX 080311
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1111 PM EDT TUE JUL 7 2015
TNC001-129-145-080345-
/O.CON.KMRX.SV.W.0113.000000T0000Z-150708T0345Z/
ANDERSON TN-ROANE TN-MORGAN TN-
1111 PM EDT TUE JUL 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR ANDERSON...NORTHEASTERN ROANE AND EAST CENTRAL MORGAN COUNTIES...
AT 1111 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
OLIVER SPRINGS...OR 11 MILES EAST OF WARTBURG...MOVING SOUTHEAST AT
15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OAK RIDGE...CLINTON...OLIVER SPRINGS...ROSEDALE AND PETROS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3609 8453 3618 8446 3617 8442 3622 8437
3622 8430 3609 8407 3607 8409 3603 8406
3599 8415 3599 8419 3594 8422 3595 8425
3593 8424 3594 8427 3590 8427 3590 8429
3588 8428 3589 8433 3588 8434
TIME...MOT...LOC 0311Z 317DEG 12KT 3614 8439
HAIL...1.00IN
WIND...60MPH
$$
MJBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 9:28 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 7, 9:28 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 928 PM EDT TUE JUL 7 2015 .DISCUSSION... A GRADUAL DECAYING LINE OF STORMS CONTINUES TO TRACK INTO THE NORTHERN PLATEAU AND THE CUMBERLAND MTNS OF EASTERN KENTUCKY AND SOUTHWEST VIRGINIA ALONG THE EDGE OF AN UPPER-LEVEL RIDGE OF HIGH PRESSURE THAT IS BUILDING INTO THE AREA. THOUGH WEAKER...THIS ACTIVITY WILL STILL BE CAPABLE OF PRODUCING SOME GUSTY WINDS AND LIGHTNING...ALONG WITH SOME HEAVY DOWNPOURS. FOR LATER TONIGHT.. .MODELS CONTINUE TO SHOW SCATTERED SHOWERS AND STORMS TRACKING THROUGH THIS SAME GENERAL AREA...PARTICULARLY AFTER MIDNIGHT. AS SUCH...HAVE ADJUSTED POP GRIDS ACCORDINGLY. FOR NOW...HAVE KEPT AREAS SOUTH AND EAST OF I-40 AND I-75 BELOW MENTIONABLE POP LEVELS...AS THINK THE GENERAL STORM MOTION WILL MOSTLY KEEP THIS ACTIVITY NORTH AND WEST OF THERE. THE ENHANCED CLOUD COVER HOWEVER...SHOULD HELP TO KEEP TEMPERATURES UP BY A COUPLE DEGREES. IN ADDITION...DUE TO THE BOUNDARY LAYER MOISTURE...AREAS THAT HAVE A FEW BREAKS IN THE CLOUDS COULD SEE SOME PATCHY FOG LATE TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 92 72 92 / 10 30 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 88 70 89 / 20 30 20 10 OAK RIDGE, TN 71 88 70 89 / 40 30 20 10 TRI CITIES AIRPORT, TN 68 84 65 87 / 30 40 20 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && AMP
Hazardous weather outlook, Jul 7, 9:43 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 943 PM EDT TUE JUL 7 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-090145- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 943 PM EDT TUE JUL 7 2015 /843 PM CDT TUE JUL 7 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT... A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TONIGHT...MAINLY FOR AREAS ALONG AND NORTH OF THE INTERSTATE 40 CORRIDOR. GUSTY WINDS OF 40 TO 50 MPH...LIGHTNING...AND HEAVY DOWNPOURS WILL BE THE BIGGEST THREATS WITH THE STRONGEST ACTIVITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 7, 8:53 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
853 PM EDT TUE JUL 7 2015
VAZ001-002-005-080130-
SCOTT-LEE-WISE-
853 PM EDT TUE JUL 7 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CITY OF NORTON...
NORTHEASTERN LEE...CENTRAL SCOTT AND SOUTHWESTERN WISE COUNTIES...
AT 853 PM EDT...A STRONG THUNDERSTORM WAS NEAR BIG STONE GAP...OR 16
MILES NORTHEAST OF JONESVILLE...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NORTON...BIG STONE GAP...PENNINGTON GAP...APPALACHIA...ST. CHARLES...
DUFFIELD...CLINCHPORT...DRYDEN...FORT BLACKMORE...JASPER AND
PATTONSVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3692 8248 3666 8247 3670 8321 3674 8320
3675 8313 3678 8313 3680 8310 3683 8310
3684 8308 3685 8307 3686 8303 3686 8299
3687 8291 3690 8288
TIME...MOT...LOC 0053Z 265DEG 31KT 3678 8285
MJBSpecial weather statement, Jul 7, 9:21 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
921 PM EDT TUE JUL 7 2015
TNZ012-080200-
SCOTT-
921 PM EDT TUE JUL 7 2015
...A STRONG THUNDERSTORM WILL AFFECT SCOTT COUNTY...
AT 921 PM EDT...A STRONG THUNDERSTORM WAS NEAR ONEIDA...MOVING EAST
AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ONEIDA...HUNTSVILLE...HELENWOOD...WINFIELD...KETCHEN AND BIG SOUTH
FORK NATIONAL.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3659 8426 3657 8426 3656 8425 3652 8426
3650 8428 3651 8433 3647 8434 3646 8435
3642 8435 3639 8431 3639 8433 3634 8433
3637 8469 3641 8466 3644 8469 3650 8471
3660 8478
TIME...MOT...LOC 0121Z 273DEG 33KT 3648 8464
MJBSpecial weather statement, Jul 7, 9:54 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
954 PM EDT TUE JUL 7 2015
TNZ012-035-080300-
SCOTT-MORGAN-
954 PM EDT TUE JUL 7 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCOTT AND MORGAN
COUNTIES...
AT 953 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 14 MILES WEST OF ONEIDA TO 27 MILES WEST OF
WARTBURG...AND MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ONEIDA...WARTBURG...OLIVER SPRINGS...HUNTSVILLE...HELENWOOD...
HARRIMAN...WINFIELD...SUNBRIGHT...OAKDALE...ELGIN...PINE ORCHARD...
BIG SOUTH FORK NATIONAL...HIGH POINT...SMOKEY JUNCTION...PETROS...
SLICK ROCK...RUGBY...DEERLODGE...KETCHEN AND NORMA.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3659 8426 3651 8426 3651 8433 3646 8435
3639 8431 3638 8431 3639 8433 3628 8433
3615 8445 3604 8436 3599 8444 3591 8468
3609 8480 3616 8491 3620 8491 3629 8487
3630 8480 3637 8472 3640 8466 3660 8478
TIME...MOT...LOC 0153Z 234DEG 33KT 3653 8478 3617 8508
MJBThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:21 PM EDT | Special Weather Statement | MRX | Scott | 39 min |
| Jul 7, 9:54 PM EDT | Special Weather Statement | MRX | Morgan, Scott | 66 min |
| Jul 7, 10:12 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 48 min |
| Jul 7, 10:37 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Scott | 53 min |
| Jul 7, 10:57 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 63 min |
| Jul 7, 11:14 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Union | 61 min |
| Jul 7, 11:19 PM EDT | Special Weather Statement | MRX | Roane | 41 min |
| Jul 7, 11:37 PM EDT | Special Weather Statement | MRX | Anderson | 38 min |
| Jul 7, 11:43 PM EDT | Special Weather Statement | MRX | Claiborne, Grainger | 47 min |
| Jul 7, 11:48 PM EDT | Special Weather Statement | MRX | Anderson, Knox | 27 min |
| Jul 8, 12:18 AM EDT | Special Weather Statement | MRX | Grainger, Hamblen, Jefferson, Knox | 57 min |
| Jul 8, 12:20 AM EDT | Special Weather Statement | MRX | Blount | 55 min |
| Jul 8, 1:57 AM EDT | Special Weather Statement | MRX | Anderson, Campbell, Claiborne, Morgan, Roane, Union | 33 min |
| Jul 8, 3:01 AM EDT | Special Weather Statement | MRX | Grainger, Hamblen, Jefferson, Knox, Sevier | 44 min |
| Jul 8, 3:03 AM EDT | Special Weather Statement | MRX | Hancock, Hawkins | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.